MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO COMFORT PLUG 40MM; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO COMFORT PLUG 40MM; MESH, SURGICAL, POLYMERIC
Model Number UPLUG406
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Inflammation (1932); Pain (1994); Fluid Discharge (2686)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure date of initial surgical procedure the diagnosis and indication for the initial surgical procedure? other relevant patient history/concomitant medications does the patient have a history of allergy to tape or similar materials? product lot # what is physician¿s opinion as to the etiology of or contributing factors to this event were any concomitant procedures performed? onset date/time of the pain from surgery location and character of the pain? is there any specific activity that precipitated the pain or eased the pain? what medical intervention was given for the pain management? results? please provide surgical findings of reoperation performed are any photos available?.
 
Event or Problem Description
It was reported that a patient underwent an inguinal hernioplasty on (b)(6) 2020 and the mesh was implanted.It was reported that the patient suffered from erythema, inflammation, heat and pain on the incision on (b)(6) 2020 after using the product in the surgery of inguinal hernioplasty.It was also reported that on (b)(6) 2020, there was wound secretion on the incision even though dress changing was given previously.It was also reported on (b)(6) 2020, the mesh was removed by a second surgery.The incision healed after several times of dress changing.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: (b)(6) 2020.Additional information: h3.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/4/2021.  the following information was requested, but unavailable: the patient demographic info: age, gender, weight, bmi at the time of index procedure date of initial surgical procedure? the diagnosis and indication for the initial surgical procedure? other relevant patient history/concomitant medications.Does the patient have a history of allergy to tape or similar materials? product lot #.What is physician¿s opinion as to the etiology of or contributing factors to this event? were any concomitant procedures performed? onset date/time of the pain from surgery? location and character of the pain? is there any specific activity that precipitated the pain or eased the pain? what medical intervention was given for the pain management? results? please provide surgical findings of reoperation performed.Are any photos available? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Product complaint # (b)(4).Date sent to the fda: 1/4/2021.  corrected information: h6.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ULTRAPRO COMFORT PLUG 40MM
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10910343
Report Number2210968-2020-09360
Device Sequence Number19637500
Product Code FTL
UDI-Device Identifier10705031228436
UDI-Public10705031228436
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070224
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUPLUG406
Device Catalogue NumberUPLUG406
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer10/29/2020
12/23/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date11/26/2020
01/04/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;